|Switching To Morning Atripla
Dec 28, 2008
I have read studies that have said the medication in Atripla in African Americans are absorbed at a much higher rate. I currently take Atripla at night time usually around 10 or 11 and I usually eat dinner around 7 but I never feel like I actually have an "EMPTY STOMACH" at the time. I have been on Atripla now for about 7 months and the dreams are starting to annoy me to the point that I feel tired mornings because I feel that I am so active at night that I am not sleeping... more so living in my dreams so I am considering switching to a morning dose. My problem is that the few times I have stayed awake after taking Atripla about an hour or so afterwards I feel really REALLY weird and out of control and I am wondering if it would be reasonable to expect that I wont feel that way if I take it mornings when my stomach is REALLY empty.
I guess I have 3 questions.
1. Do you currently have patients who take their Atripla in the mornings?
2. I usually drink coffee in the mornings and will drinking coffee with cream and sugar also raise the levels of the medication in my blood stream?
3. If Morning doeses are recommended at all how do I make the switch Do I take my medication the night before AND the next morning or do I take the it early the day before or how does that work? And if I try this for a week and it doesnt work am I playing with fire to switch back to nights?
I know that there are no clear cut answers I would just like your opinions
| Response from Dr. DeJesus
Atripla is a combination of 3 drugs, Viread, Emtriva and Sustiva. The one causing the problem for you is the Sustiva, which it is associated with all the symptoms that you have described. If you have been taking it for 7 months on an empty stomach, and you are still having problems, the likelihood is that this problem is not going to get better.
Some patients are able to take the Atripla in the morning, so you can certainly try to see what happens. But because the symptoms that you described, I have the feeling that you are not going to do well with this medication in the morning either. Ideally you will have to remain fasting for almost an hour after taking the medication in the morning, and still there is no guarantee you will not experience the same feeling you described.
It is hard to say about the effect of cream and coffee. Everyone is different. These types of things unfortunately are best assessed by trial and error; so you try and see what happens.
If you decide to switch the time of the Atripla, just do not take it one night, and take it the next morning. I suspect that you will need to discuss with your doctor the possibility of switching the Sustiva part of your regimen as the best solution to deal with your side effect. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Red Eyes Sign Of HIV Infection
- Runny Nose Could I Have Acute HIV Infection
- Sex With A Prostitute Should I Get Tested
- Dry Cough After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Rash After Giving Oral Worried I Have HIV
- Sore On Tongue After Swallowing Precum What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.